Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 1:50 PM EDT for Fulton County, Montgomery County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 23, 2012, 2:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 43 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:09 PM EDT | HAIL 0.88 | Fonda, NY | |
| Jul 23, 2:13 PM EDT | HAIL 2.5 | Glen, NY | |
| Jul 23, 2:29 PM EDT | HAIL 0.88 | Fultonville, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS51 KALY 231750
SVRALY
NYC035-057-231845-
/O.NEW.KALY.SV.W.0064.120723T1750Z-120723T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 245 PM EDT
* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FONDA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNSTOWN BY 200 PM EDT...
FONDA BY 205 PM EDT...
TRIBES HILL BY 220 PM EDT...
FORT JOHNSON BY 230 PM EDT...
AMSTERDAM BY 240 PM EDT...
HAGAMAN BY 245 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4303 7412 4289 7409 4283 7423 4287 7453
4302 7452
TIME...MOT...LOC 1750Z 276DEG 13KT 4294 7444
$$
JPV2 follow-up statements
980
WWUS51 KALY 231819
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT MON JUL 23 2012
NYC035-057-231845-
/O.CON.KALY.SV.W.0064.000000T0000Z-120723T1845Z/
MONTGOMERY NY-FULTON NY-
219 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN FULTON AND EASTERN MONTGOMERY COUNTIES...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHARLESTON...OR 7 MILES SOUTH OF FONDA...MOVING
SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WELLSVILLE...MILL POINT AND SNOOKS CORNERS BY 225 PM EDT...
LOST VALLEY AND YOUNG CORNERS BY 235 PM EDT...
MINAVILLE BY 240 PM EDT...
SCOTCH BUSH BY 245 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4303 7412 4289 7409 4283 7423 4285 7439
4302 7434
TIME...MOT...LOC 1820Z 296DEG 10KT 4286 7432
$$
JPV042
WWUS51 KALY 231842
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 23 2012
NYC035-057-231851-
/O.EXP.KALY.SV.W.0064.000000T0000Z-120723T1845Z/
MONTGOMERY NY-FULTON NY-
242 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON AND
EASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 245 PM EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LEVELS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4303 7412 4289 7409 4283 7423 4285 7439
4302 7434
TIME...MOT...LOC 1841Z 296DEG 10KT 4283 7425
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 23, 1:30 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 130 PM EDT MON JUL 23 2012 .SYNOPSIS... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE STORMS COULD BE STRONG OR EVEN SEVERE...ESPECIALLY TONIGHT NORTH AND WEST OF ALBANY. CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED STRONG THUNDERSTORMS ARE DEVELOPING IN CENTRAL NY WITHIN A BROAD ZONE OF LOW LEVEL WIND DIRECTIONAL CONVERGENCE WITHIN A DEVELOPING PRE FRONTAL TROUGH. SURFACE COLD FRONT AND DEW POINT BOUNDARY IN CANADA SHOULD TRIGGER NEW CONVECTION ALONG THE U.S./CANADA BORDER LATER AND TRACK INTO THE WATCH AREA AS WELL LATER THIS AFTEROON AND EVENING. SO...IT IS A COMPLICATED SITUATION AND THE WATCH TRIES TO COVER BOTH AREAS OF CONVECTION...THE CURRENT PRE FRONTAL TROUGH AND THE APPROACHING COLD FRONT CURRENTLY IN CANADA. THE CURRENT 16Z KALB SOUDING IS IN FOR THOSE INTERESTED AND IT IS QUITE UNSTABLE BUT THE SHEAR IS RELATIVELY WEAK. MIDLEVEL LAPSE RATES ARE STEEPENING A LITTLE AND THE SHEAR SHOULD INCREASE THROUGH THE AFTERNOON AND EVENING AS THE LOW LEVEL JET ENERGY INCREASES. CLOUD COVER HAS PERSISTED IN SOUTHERN AREAS THORUGH THE EARLY AFTERNOON SO HAVE ADJUSTED TEMPERATURES THERE. OTHER CHANGES PROMPTED BY THE WATCHBOX. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... THE ACTUAL SURFACE DEW POINT BOUNDARY AND BOUNDARY LAYER THERMAL GRADIENT ARE NOT FORECASTED TO TRACK THROUGH OUR REGION UNTIL TUESDAY. MOST OF THE ENERGY AND FORCING SHOULD BE GONE SO WILL JUST KEEP SLIGHT CHANCES FOR ADDITIONAL SHOWERS/THUNDERSTORMS REGION WIDE TO START THE DAY...TAPERING ANY POPS FROM NORTH AND WEST AS THE AFTERNOON WEARS ON. COLD ADVECTION SPREADS THROUGH THE REGION THROUGH THE DAY TUESDAY...SO PERIODS OF CLOUDS AND SUN...WITH INCREASING SUN LATER IN THE DAY. IT WILL BE STILL BE WARM ON TUESDAY...ESPECIALLY SOUTH OF THE CAPITAL DISTRICT WHERE TEMPERATURES COULD MAKE A RUN AT 90 IN THE MID HUDSON VALLEY. MOST OTHER PLACES WILL TOP OUT IN THE 80S...WITH ONLY 70S ACROSS THE ADIRONDACKS AND PORTIONS OF THE GREENS. DEWPOINTS WILL SLOWLY DROP THROUGH THE 60S...INTO THE 50S NORTH AND WEST OF ALBANY BY DAY/E END. THERE WILL BE A GUSTY BREEZE WHICH WHILE HELPING TO PROMOTE MIXING...SHOULD KEEP IT FROM FEELING UNBEARABLE DOWN IN THE MID HUDSON VALLEY. TUESDAY NIGHT...THE COLD FRONT WILL HAVE SLID SOUTH OF OUR REGION. THERE MIGHT BE A SECONDARY ONE WORKING THROUGH EARLY TUESDAY EVENING WITH LITTLE FANFARE OTHER THAN PERHAPS SOME PATCHY CLOUDS. IT STILL APPEARS THAT THE BOUNDARY LAYER WINDS COULD REMAIN UP MUCH OF THE NIGHT KEEPING A BREEZE GOING WHICH IN TURN...MIGHT PREVENT TEMPERATURES FALLING MORE THAN THEY WOULD HAVE IF THEY WENT CALM. FOR THIS REASON...LEANED WITH THE SLIGHTLY WARMER MAV NOS FOR OVERNIGHT LOWS. A REFRESHING AIR MASS WILL BE IN PLACE ON WEDNESDAY...STILL WITH A BREEZE OUT OF THE NORTHWEST 10 TO 20 MPH. H850 TEMPERATURES LOOK TO COOL TO ABOUT +10C NORTH TO ABOUT +12C SOUTH. WITH GOOD MIXING...WE LOOK FOR HIGH TEMPERATURES TO TOP OUT 80-85 IN VALLEY LOCATIONS...70S HIGHER TERRAIN. THERE SHOULD BE LOTS OF SUNSHINE THAT DAY WITH A FEW FAIR WEATHER CU. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE MODELS (GFS/ECMWF) SUGGEST THE LONG TERM PERIOD COULD ACTUALLY BE A WET PERIOD...WHICH IS SOMETHING THE ALY FORECAST AREA HAS NOT SEEN SINCE EARLY JUNE. ALTHOUGH THE ECMWF/NAM AND CANADIAN MODELS INDICATE THAT SHOWERS COULD ENTER THE WESTERN PART OF THE FORECAST AREA SHORTLY BEFORE SUNRISE ON THURSDAY...HAVE KEPT THE FORECAST DRY FOR WEDNESDAY NIGHT WITH LOWS IN THE UPPER 40S AND 50S. ON THURSDAY...ALL MODELS SHOW SURFACE AND UPPER LEVEL WAVES MOVING ACROSS THE REGION...WITH THE CENTER OF THE SURFACE LOW MOVING WEST TO EAST ACROSS THE REGION SOMEWHERE NEAR THE NY/PA BORDER...AND THEN EASTWARD ACROSS SOUTHERN NEW ENGLAND. THE MODELS SHOW A FAIRLY WIDESPREAD AREA OF PCPN ACROSS THE ENTIRE FORECAST AREA. MOST MODELS SHOW THE HIGHEST PCPN AMOUNTS ACROSS THE NORTHERN PART OF THE FORECAST AREA (ONE TO TWO INCHES). FOR NOW HAVE LIMITED THE POP FORECAST TO HIGH CHANCE LEVELS...AS HAVE MOST SURROUNDING OFFICES. HIGHS THURSDAY ARE FORECAST TO BE BETWEEN 70 AND 80...BUT IF PCPN MOVES IN AS FAST AS SOME OF THE MODELS SUGGEST (AROUND SUNRISE)... THEN AREAS NORTH OF THE SURFACE LOW TRACK MAY NOT SEE TEMPS RISE OUT OF THE 60S. AT THIS POINT THE GFS AND ECMWF BEGIN TO SHOW SOME SIGNIFICANT DISAGREEMENT. THE GFS ENDS THE PCPN ASSOCIATED WITH THE FIRST LOW PRESSURE SYSTEM SOMETIME THURSDAY NIGHT. IT THEN FORECASTS A DRY DAY FOR FRIDAY AS A SMALL RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. ANOTHER UPPER LEVEL TROF AND SURFACE LOW ARE THEN FORECAST TO BRING A SECOND ROUND OF POTENTIALLY WIDESPREAD PCPN TO THE REGION ON SATURDAY AND EARLY SATURDAY NIGHT...FOLLOWED BY A MAINLY DRY DAY ON SUNDAY. HOWEVER...THE ECMWF SHOWS CONSISTENTLY HIGH LEVELS OF MOISTURE OVER THE REGION WITH PERIODS OF SHOWERS FOR THE ENTIRE PERIOD FROM THURSDAY THROUGH SUNDAY AS THE FRONTAL BOUNDARY ASSOCIATED WITH THE FIRST LOW PRESSURE SYSTEM IS FORECAST TO NEVER MOVE FAR ENOUGH SOUTH TO ALLOW FOR ANY CLEARING. HAVE NO PREFERENCE AS TO WHICH MODEL TO FAVOR AT THIS POINT SO WILL FORECAST LOW CHANCE POPS FRIDAY THRU SATURDAY AS A COMPROMISE BETWEEN THE TWO MODELS...THEN LOWER TO SLIGHT CHANCE POPS SATURDAY NIGHT AND SUNDAY. HAVE FORECAST HIGH TEMPS DURING THE FRIDAY THRU SUNDAY PERIOD NEAR OR SLIGHTLY BELOW NORMAL FOR NOW...BUT IF WIDESPREAD PCPN DOES MATERIALIZE ON ANY OF THESE DAYS...THEN EXPECT ACTUAL HIGHS TO BE UP TO 10 DEGREES LESS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... EXCEPT DURING POSSIBLE CONVECTION...EXPECT MAINLY VFR CONDITIONS AT THE KALB/KGFL/KPOU/KPSF TAF SITES THROUGH THIS EVENING. CURRENTLY... AS OF 1145Z...CLUSTERS OF SHOWERS AND TSTMS CONTINUE TO MOVE ACROSS THE SOUTHERN PART OF THE ALY FORECAST AREA (GENERALLY SOUTH OF 1-90). THESE SHOWERS AND TSTMS WILL LIKELY AFFECT THE KPOU AND KPSF TAF SITES THRU ABOUT 14Z AND HAVE INCLUDED TEMPO GROUPS FOR THIS TO OCCUR WITH MVFR/IFR CONDITIONS. NO ORGANIZED AREA OF CONVECTION HEADING TOWARDS THE OTHER TAF SITES SO WILL ONLY INCLUDE VCSH FOR NOW AND UPDATE IF ANY OTHER CONVECTION POPS UP. LATER IN THE DAY...MAINLY VFR CONDITIONS WILL CONTINUE...BUT THE PASSING OF AN UPPER LEVEL TROF COULD RESULT IN AN ORGANIZED AREA OF CONVECTION AFFECTING THE REGION LATE THIS AFTERNOON AND EVENING. FOR NOW WILL FORECAST VCSH IN THE TAFS...WITH A 6 HOUR PROB 30 GROUP FOR STRONG CONVECTION WITH MVFR CIGS/VSBYS BETWEEN 23/21Z AND 24/03Z... IFR CONDITIONS ARE ALSO POSSIBLE IF A STORM HITS ANY OF THE TAF SITES. LATER TONIGHT MVFR FOG AND CIGS MAY FORM AT SOME TAF SITES... ESPECIALLY WHERE ANY CONVECTION OCCURS. SURFACE WINDS OUTSIDE OF TSTMS WILL GENERALLY BE SOUTH OR SOUTHWEST AT 5 TO 10 KTS WITH SOME GUSTS TO 15 KTS POSSIBLE. WIND GUSTS TO 30 KTS OR MORE ARE POSSIBLE THIS AFTERNOON AND EVENING. OUTLOOK... TUE...MAINLY VFR. CHC SHRA/TSRA. WED...VFR. NO SIG WX. THU-FRI...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR REGION TODAY...ESPECIALLY THIS AFTERNOON...AND AGAIN LATER THIS EVENING. WHILE NOT QUITE A WET FLAG SITUATION...THESE SHOWERS LOOK TO BRING A QUARTER INCH OR MORE OF RAINFALL TO MUCH OF OUR REGION THROUGH TONIGHT. RH VALUES LOOK TO REMAIN ELEVATED...STARTING OUT 75-90 PERCENT AND ONLY DROPPING TO THE 50 TO 70 PERCENT RANGE...BACK UP TO NEAR 100 PERCENT OVERNIGHT. TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER ELEVATIONS. A SECONDARY COLD FRONT COULD BRING AN ADDITIONAL SHOWER OR THUNDERSTORM ON AN ISOLATED BASIS. AFTERNOON RH VALUES LOOK TO DROP INTO THE MODERATE RANGE...35 TO 50 PERCENT. && .HYDROLOGY... NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK. MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS UPPER LEVEL TROUGH PLUNGES SOUTH FROM CANADA BRINGING THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN INCH THROUGH MONDAY NIGHT...HIGHEST IN OUR NORTHWESTERN AREAS. THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR. HEAVY DOWNPOURS...ESPECIALLY THIS AFTERNOON...COULD BRING SOME PONDING TO PLACES OF POOR DRAINAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN ISOLATED BASIS THEN DRY ON WEDNESDAY. AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY TUNED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...HWJIV LONG TERM...JPV AVIATION...NAS FIRE WEATHER...HWJIV HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 1:40 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 140 PM EDT MON JUL 23 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 140 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND AGAIN TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THERE COULD BE A BRIEF PERIOD OF DECREASED COVERAGE OF THUNDERSTORMS FOR A TIME THIS EVENING. HOWEVER A RENEWED THREAT FOR POSSIBLY MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT MOVING EASTWARD FROM THE GREAT LAKES. THOUGH RARE...SOME OF THE THUNDERSTORMS TONIGHT COULD BE SEVERE ESPECIALLY NORTH AND WEST OF THE CAPITAL REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS... NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
In the hours before
Special weather statement, Jul 23, 1:08 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
108 PM EDT MON JUL 23 2012
NYZ038-231800-
SOUTHERN HERKIMER NY-
108 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR FRANKFORT...OR OVER ILION...AND MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
ILION BY 115 PM EDT
MOHAWK AND HERKIMER BY 120 PM EDT
JORDANVILLE BY 135 PM EDT
LITTLE FALLS BY 140 PM EDT
LAT...LON 4313 7511 4309 7480 4288 7481 4288 7483
4289 7487 4287 7488 4299 7519
TIME...MOT...LOC 1708Z 294DEG 16KT 4303 7506
JPVSpecial weather statement, Jul 23, 1:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT MON JUL 23 2012
NYZ038-231830-
SOUTHERN HERKIMER NY-
143 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WEST WINFIELD...OR ABOUT 14 MILES SOUTHWEST OF ILION...AND
MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 155 PM EDT
6 MILES SOUTH OF MOHAWK AND 6 MILES SOUTH OF ILION BY 210 PM EDT
JORDANVILLE AND 7 MILES SOUTH OF HERKIMER BY 215 PM EDT
6 MILES SOUTH OF LITTLE FALLS BY 230 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4305 7484 4288 7482 4289 7487 4284 7488
4283 7494 4290 7509 4285 7514 4285 7521
4286 7522 4292 7521 4303 7522
TIME...MOT...LOC 1743Z 256DEG 22KT 4288 7522
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:08 PM EDT | Special Weather Statement | ALY | Otsego | 52 min |
| Jul 23, 1:43 PM EDT | Special Weather Statement | ALY | Otsego | 47 min |
| Jul 23, 1:47 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 33 min |
| Jul 23, 1:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Jul 23, 2:05 PM EDT | Special Weather Statement | ALY | Albany | 40 min |
| Jul 23, 2:18 PM EDT | Special Weather Statement | ALY | Albany | 42 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | ALY | Schenectady | 51 min |
| Jul 23, 2:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 61 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | ALY | Montgomery | 36 min |
| Jul 23, 3:16 PM EDT | Special Weather Statement | ALY | Warren | 44 min |
| Jul 23, 3:23 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Jul 23, 3:27 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 63 min |
| Jul 23, 3:30 PM EDT | Areal Flood Advisory | ALY | Albany | 3 hr |
| Jul 23, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 55 min |
| Jul 23, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 23, 5:37 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 47 min |
| Jul 23, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| Jul 23, 6:28 PM EDT | Special Weather Statement | ALY | Hamilton | 32 min |
| Jul 23, 6:55 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jul 23, 7:01 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Jul 23, 7:09 PM EDT | Special Weather Statement | ALY | Otsego | 36 min |
| Jul 23, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 34 min |
| Jul 23, 7:53 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| Jul 23, 7:55 PM EDT | Special Weather Statement | ALY | Hamilton | 35 min |
| Jul 23, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.